Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
It should go away soon. It can be a side effect. I haven't seen it be permanent. These are short term side effects. These jerks can also be normal, so since you had an increase in them, you may notice them more now. A different antidepressant may give you relief without side effects like this, but some have side effects until you are on a therapeutic dosage for 10d-2wks.
have you seen this in patients before ?
it is common even when people are on effective anti depressants. usually just annoying
ohhhh, thats good to hear !! I only took it for almost 4 weeks, how long before it goes away do you think. Now its a week since i stopped
and its not better
do you notice it at certain times during day?
mostly when i am sitting or laying, not so much walking. But its all day
like popcorn or bubbles bursting mostly in my feet
it sounds like myoclonic muscle jerks. Often happens normally when falling asleep or relaxed, most often in legs. It is muscles attempt to "wake itself up".
but what is causing this ?
I usually hear it described as jerks. Foot will just involuntarily "twitch". I haven't heard it described as popcorn/bubbles bursting.
do you have any other medical problems?
ok,i can call it twitching
ni,i dont have any other things
do you think this will go away ?
I don't have a good reason why it increses with meds. It does happen. It takes a couple weeks for it to clear system. If not better in a week, I would see you GP. It is likely harmless, but if drug related, should go away within another week.
what is GP?
I have never seen it continue after couple weeks, but remember, once you are "sensitized" to it, when it returns to normal levels you may interpret any jerking as abnormal.
i used cipralex for almost 4 weeks. It started right after i took 10 mg . it must be the medicin.. dont you think so?
Sorry, GP is just your regular doctor.
Yes, it likely got much more prevalent from meds and quitting meds is fine. Just it also happens normally, so you may have normal jerks (MUCH LESS FREQUENT) after meds are out of system and I don't want you to think every jerk is abnormal. I do think meds made it worse.
i have never had jerks before this
never should have taken the medicine, do you think it can be something that will never go away
Probably not this many or so pronounced. You may not have noticed before.
I have never seen it not go away, especially after a few weeks, which is why I would consult doctor if it doesn't.
but is it normal not to feel better whitin a week quitting the meds ?
you are right on the borderline of when you should feel better. most people better in a week, but could last 2. It take a while to get used to meds and about same time to get out of system.
ok. is there any medication who can help out with this ?
any pain or just annoying?
just annoying,no pain
low dose of Klonopin may help, but I would not add anything until you give it another week and have doctor follow-up.
what are klonopin,? i am from norway so the meds may not have the same names
Calling doctor tomorrow would not be inappropriate.
i am going to my doctor tomorrow, but she doesent know so much about this
OH, Hi, I get losts of folks from norway.
Give me a second to check other names.
do you think this is dangerous for me ? This twitchings that i have ?
here is a link that give more info on clonazepam (http://www.bing.com/health/article/goldstandard-1500081150/Clonazepam-Oral-tablet?q=clonazepam&qpvt=clonazepam)
ok,i know what it is. I take something thats called oxazepam
No, I don't think they are harmful nor will they persist long.
it just helps me relax at bit but dont help for the twitcing
im just so worried that this drug has damaged my brain or nervoussystem or something :-(
it is very similar, but more targeted to sleep relaxation. I would not use both. I honestly would be shocked if anything damaging has happened.
Let me grab a reference book......
but you have had patients with this ? maybe i have asked that before ? did they have pain or just annoying feeking?
just to confirm, we are talking lexapro?
yes,or cipralex in norway
think its the same
I do too. I checked my references, they list the jerkiness but I can find nothing about it lingering or being permanent after quitting medicine. None have pain, just annoying. I think you are freeking too early (anxiety???). Try giving it time. At least another week.
how could you guess? anxiety ? Yes ! :-)
Don't talk yourself into having something that you don't
Just fits with reaction and lexapro is often used for anxiety.
are you in dark or light this time of year?
no,but i have had anxiety before, thats why i started this medication. unfortunally :-(( but you think the medicin has caused it right ?
never had it before :-(
we are in dark time
yes, I think meds caused it. doesn't mean other medications will.
and it will go away ?? you are sure ??
What kind of other medicin will you recomend for me ?
I think you have trouble getting Vitamin D in Norway but may want levels checked along with B vitamin levels.
this medicin also made me go sky high in anxiety level....
i take vitamins and fish oil etc
and has taken blood tests wich are normal
that is disadvantage. until been on it at 10mg for a couple weeks it can cause increase in anxiety. not at all unusual and very unfortunate. often patients are given something for this for first month, but I think your body is sensitive to lexapro - some people just are.
yes, its both , depression and anxiety or depression because of anxiety
they often co-exist. The SSRI's (like lexapro) are most commonly effective. I would just be guessing on recommendation as lexapro is usually well tolerated, but everyone reacts differently to each drug. Sadly, sometime finding right medication is trial and error.
i got really freaked out by the twitching thing, i just had to stop it to see if it would go away, and it has not ...yet...but i have to give it another week then as you say....what should i do if its not gone after another week....
its really driving me crazy....
first, quit freeking or anxiety will cause it too. after a week, I would ask to see neurologist for peace of mind or try clonazepam .5mg or 1mg am and pm and stop oxazepam (they are too similar-you will get double dosed).
neurologist...puh, you dont think its something wrong since you say that ?
clonazepam may break this cycle of jerkiness and freeking so you can be more confident.
but dont you think it goes away without it ? I know i am repeating myself here but...
I don't, but I am worried that you need more reassurance and better explanation than I am giving.
i will get reassurance if this disappear
Yes, I think it will go away on own if you don't stay anxious about it.
ok....and it dont go away if i worry ?
yes, I hope it disappears and believe it will
ok, i will hope for that and thank you for answering me !!
the anxiety will make you more alert and freeked at any normal jerks that occur, which since you likely have had some (everyone does - like reflexes), you will now worry too much
I hope you feel better.
its not cramps, its like my inside muscles move
or twitch, or pop or i dont know how to expøain it
cant see it outside the body
you just didn't notice because they were normal, less intense, less frequent, and likely only feet of legs. now they they are more exaggerated, you notice it and will notice. I know not cramps, my foot did it while I am typing. Ask doctor about myoclonic muscle jerks (a normal occurance)
ok, but I have never had it...it pops allover my feet :-(
How about if you check in with me in a week and we see how you are?
yes I will !
thank you !
I hope you will be fine then.
thanks again !
you are welcome